PL EN


2007 | 11(24) | 35-45
Article title

A FORMAL APPROACH TO NATURAL LAW

Authors
Selected contents from this journal
Title variants
Languages of publication
EN
Abstracts
EN
In the paper we use a symbolism taken from logic to explicate some notions of civil law, such as: subjective right, relative right, right, liability, obligation and claim. The notions that are examined are those which belong to civil law, evident since the Roman Empire. They are a part of our language. Therefore we need not accept any system of values to accept such notions: the system of values connected with these notions is an intrinsic part of our language. By having a formal explication of the above notions we are able to find some logical consequences of these notions. In particular, we are able to establish relations between the explicated notions. In our theory based on the first order predicate logic (To the axioms of the first order predicate logic we add some new axioms that are supposed to be explanations of the legal notions in question.) we can prove that: (i) every claim is correlated to an obligation, (ii) every right is correlated to a liability, (iii) every subjective right brings rights, (iv) some rights do not bring claims, (v) rights derived from any relative right are claims, (vi) relative rights bring claims, (vii) liabilities corresponding to relative rights are obligations, (viii) any debtor's liability corresponds to a claim of a creditor, (ix) a liability consists in that a creditor may demand from a debtor to fulfil the debtor's debt and the debtor ought to fulfil the debt, etc. As a conclusion we have that it is possible to indicate material properties, which any rational system of law should possess, without choosing any hierarchy of values. As a consequence, it is possible to develop an objective theory of natural law which is not limited to formal considerations (as consistency or completeness of a system of norms or so on).
Year
Issue
Pages
35-45
Physical description
Document type
ARTICLE
Contributors
  • Andrzej Malec, Uniwersytet w Bialymstoku, Wydzial Matematyki i Informatyki, Katedra Logiki, Informatyki i Filozofii Nauki, ul. Sosnowa 64, 15-887 Bialystok, Poland
References
Document Type
Publication order reference
Identifiers
CEJSH db identifier
09PLAAAA059614
YADDA identifier
bwmeta1.element.4d810fb8-acaf-3078-a36c-75b08b925793
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.